Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    vyvanse and tics in children
    avatar
    cmFlorida posted:
    my 7 year old appears to have developed what i consider "tics". i am working with the doctors concerning these issues. He holds his tongue in his teeth (molars) when he talks and sucks his cheeks in like a fish when he is concentrating,which discontinues when medicine has worn off later in the afternoon. But lately, he has been running his fingers lightly down his nose ( one on each side and one down the middle) or takes his hand from the top of his head to the end of his nose, and this has not stopped even off the medication. He has no idea he's doing this repeatedly throughout the day because i asked right after, why he just touched his nose and didn't recall doing it, as he looked down and did it again. has anyone else noticed anything like this?
    Reply
     
    avatar
    GinaPera responded:
    I hope your doctors have some good suggestions and insights.

    You say he is taking "medicine" but not what type. And the process through which that type was chosen. WAS there even a process, or was it the first medication given to your child for ADHD?

    Maybe it's a true "tic" or maybe your child is suffering an anxiety disorder from a too-high dose of stimulant or the wrong type of stimulant.

    You might want to search for the "nailbiting and picking" thread here, because there might be parallels to your son's new behaviors.

    Good luck,
    Gina


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    ADD/ADHD vitamins nutrients that are especially important!
    Resource- 3 stemps to conquering ADD/ADHD, by Jon Bennett - B vitamins - B6/B5 bananas, lemons, melons, spinach, squash, okra, ... More
    Was this Helpful?
    26 of 37 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.